MAUDE Adverse Event Report: LUTONIX, INC LUTONIX 018 DRUG COATED DILATATION CATHETER; DRUG COATED PTA BALLOON CATHETER

LUTONIX, INC LUTONIX 018 DRUG COATED DILATATION CATHETER; DRUG COATED PTA BALLOON CATHETER
Model Number 9014
Medical Device Problem Codes Inflation Problem (1310); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/06/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As the lot number for the device was provided, a review of the device history record is currently being performed.The return of the sample is pending.The investigation of the reported event is currently underway.(expiry date: 06/2022).
 
Event or Problem Description
It was reported during an angioplasty procedure, the device balloon allegedly twisted and failed to inflate.The procedure was completed using another device.There was no reported patient injury.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H10: manufacturing review: a manufacturing review was conducted and there was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: one device was returned for evaluation.The device was noted to have twisting and striations to the balloon portion.Negative pressure was pulled on the balloon and the balloon was able to deflate without issues.The guidewire lumen was flushed and the guidewire was inserted through the device without issues.The balloon was then inflated to nominal pressure and the balloon was noted to maintain uniform shape and pressure.The balloon was then deflated without issues, however twisting was still present at the balloon site.Therefore, the investigation is confirmed for the reported twisted material, as the device was returned with material twisting to the balloon portion.The investigation is unconfirmed for the reported inflation issue, as the device was able to be inflated and deflated without issues while maintaining uniform shape and pressure.However, the definitive root cause for the reported material twisting and inflation issue could not be determined based upon available information.Labeling review: the review of the instructions for use, indications, warnings, precautions, cautions, possible complications, and contraindications showed that the product labeling is adequate.H10: d4 (expiry date: 02/2022).H11: section a through f ¿ the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
LUTONIX 018 DRUG COATED DILATATION CATHETER
Common Device Name
DRUG COATED PTA BALLOON CATHETER
Manufacturer (Section D)
LUTONIX, INC
9409 science center dr
new hope 55428
MDR Report Key10939659
Report Number3006513822-2020-20007
Device Sequence Number10938372
Product Code ONU
UDI-Device Identifier00801741184727
UDI-Public(01)00801741184727
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
P130024
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/30/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number9014
Device Catalogue NumberLX1813063005F
Device Lot NumberGFEN3643
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/24/2020
Initial Date Received by Manufacturer 11/06/2020
Supplement Date Received by Manufacturer03/30/2021
Initial Report FDA Received Date12/03/2020
Supplement Report FDA Received Date04/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;